MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 25mm 11400m mitral valve in the mitral position was explanted after an implant duration of sixteen (16) days due to unknown reasons.The mvr procedure was completed with a non-edwards valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b4, b5, d4, g3, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).Engineering evaluation summary: the complaint is confirmed through medical records provided.There is no evidence to suggest an edwards/supplier manufacturing defect.A pra is not required.Capa/scar is not required.Root cause analysis: based on the information received, the complaint is confirmed.The performance, safety, efficacy, longevity, and durability of rings and bioprosthetic valves have not been determined when the product is used outside the scope of its studied population.Medical records were provided for evaluation.No product was returned.A dhr review was performed, and no related non-conformances were found.Per technical summary 33069, rev a, section 4.2.1, acute central leaks observed in the peri-operative period usually occur from technique related issues such as suture looping or chordae entrapment at the mitral position.Suture looping occurs when the surgeon inadvertently loops a suture over one of the commissural posts.The suture restricts the leaflet motion prohibiting coaptation resulting in central leak.Whether caused intra-operatively or post-operatively, cases of suture loop will typically require re-operation.Similarly, leaflet restriction can also be caused by chordae entrapment when subvalvular apparatus sparing technique is utilized.Like suture looping, chordae entrapment can contribute to central regurgitation and may require reoperation.Another technique related issue is valve distortion during implant which may result in a dropped leaflet or asymmetric coaptation.These techniques are not typically the result of product malfunction; however, they may contribute to mild to severe regurgitation and if undetected may require reoperation.Edwards conducts manufacturing and inspection tests to ensure optimum functionality of each valve prior to final distribution.Such tests used to evaluate if edwards' valves meet specification include forward flow testing to determine the pressure gradient across the open valve and a coaptation test under constant hydrostatic back pressure to visually evaluate the coaptation of the leaflets.A definitive root cause for the failure of the device cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed including patient anatomy.An edwards defect has not been confirmed.All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was learned through implant patient registry, and medical records that a 25mm 11400m mitral valve in the mitral position was explanted after an implant duration of sixteen (16) days due to one leaflet with limited motion, mitral valve insufficiency and stenosis.The patient being treated for heart failure prior to surgery.The patient was discharged home on pod #7.Per medical records: the patient underwent removal of the thymus, robotic explant of the mechanical valve and placement of a 25mm 11400m valve in the mitral position.The 25mm 11400a did not sit well along the strut anteriorly.The valve was explanted at implant and another 25mm 11400m was implanted.A small portion of the sub annular membrane was removed anteriorly and posteriorly.The valve appeared to coapt well and the struts well placed in the lv.Post cpb tee showed good lv function, bioprosthetic mitral valve with leaflet motion, mild to moderate mr and moderate ms, mean gradient 11-13 mmhg.The patient was returned to the pcicu intubated in stable condition.The patient's condition deteriorated with increasing mitral regurgitation.The on pod #16 the patient underwent replacement of the mitral valve with a 25mm non-edwards valve and tricuspid commissuroplasty.Hospital pathology report clinical information 25mm 11400m valve explant for mitral insufficiency.Findings at surgery, there was obvious evidence of interference with any aspect of the valve leaflets, one leaflet with limited movement.Post op, tee demonstrated no significant mitral prosthetic valve stenosis or regurgitation and trivial-mild tr.The patient was returned to icu intubated in stable condition and discharged on pod# 7.This is an 8-year-old female with a history of multi dysplastic kidney disease, congenital absence of one kidney, and heart failure valvular disease.And severe mr due to rheumatic heart diseases/p robotic mvr with non-edwards mechanical valve ((b)(6) 2022), c/b recurrent valve thrombus mitral valve, workup demonstrates tendency towards clotting, mildly low protein s, vus in filamin a gene associated to gp 11b 111a activation, recent rsv illness.

Brand Name
MITRIS RESLIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key18461447
Report Number2015691-2024-00131
Device Sequence Number16935719
Product Code DYE
UDI-Device Identifier00690103205534
UDI-Public(01)00690103205534(17)241019(11)221020219880312
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model Number11400M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date01/07/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age8 YR
Patient SexFemale